I use Rowasa enemas and take Asacol, and when I am in remission, I have fully formed bowel movements - only 1-2 per day. Even when I expel the remaining portion of the enema in the morning, the stool that comes out with it is fully formed.
There are people on this board who have negative reactions to mesalamine, so I am sure they will chime in as to whether or not that could be causing the trouble now. One question... is the liquid stool a new symptom (i.e. new since she has started the mesalamine drugs)? Or has it always been like that and just not gone away yet?
As for my opinion, while the liquid stool could be from the enemas, my thought is that your daughter is not into remission yet. Obtaining remission is a process, and it usually takes a while to achieve it. It is good that she is no longer seeing blood and that her bowel movements have declined in number. This means that she is on her way. She could still have active inflammation, though, which would result in the diaarhea. It may take a bit of time yet for the D to slow down.
One thing that surprised me about your post is that your daughter is taking Colazal and Asacol together at the same time. I have never heard of that... it's always been one or the other for me. Do you know why her GI has prescribed both?
- Asacol (4 pills, 3x per day)
- Rowasa (1 enema daily, as needed)
- Folic Acid (1 mg, 1x per day)
- Calcium (600 mg, 2x per day)
- Prenatal Vitamin (1x per day)
- Iron (2x per day)